Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 27, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 23, 2012, 1:55 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 24, 2012, 4:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2012, 1:55 PM PDT (20:55 UTC)
- In effect from
- Jun 24, 2012, 4:00 AM PDT
- Expired
- Jun 24, 2012, 7:30 AM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS76 KMFR 232055 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 155 PM PDT SAT JUN 23 2012 CAZ084-085-ORZ029>031-240500- /O.NEW.KMFR.FR.Y.0027.120624T1100Z-120624T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... KLAMATH FALLS...BEATTY...BLY...CRESCENT...GILCHRIST... SPRAGUE RIVER 155 PM PDT SAT JUN 23 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY. * TEMPERATURES: SKIES SHOULD CLEAR ENOUGH TONIGHT TO ALLOW TEMPERATURES TO FALL 33 TO 36 DEGREES BY EARLY SUNDAY MORNING. A FEW SPOTS IN KLAMATH AND LAKE COUNTIES MAY REACH AS LOW AS 30 DEGREES. * LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY...CRESCENT... GILCHRIST...SPRAGUE RIVER...TULELAKE...DORRIS...ALTURAS. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
2 follow-up statements
567 WWUS76 KMFR 240408 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 908 PM PDT SAT JUN 23 2012 CAZ084-085-ORZ029>031-241500- /O.CON.KMFR.FR.Y.0027.120624T1100Z-120624T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... KLAMATH FALLS...BEATTY...BLY...CRESCENT...GILCHRIST... SPRAGUE RIVER 908 PM PDT SAT JUN 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY. * TEMPERATURES: A CHILLY AIRMASS REMAINS OVER THE AREA AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL 33 TO 36 DEGREES BY EARLY SUNDAY MORNING. A FEW SPOTS IN KLAMATH AND LAKE COUNTIES MAY REACH AS LOW AS 30 DEGREES. * LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY...CRESCENT... GILCHRIST...SPRAGUE RIVER...TULELAKE...DORRIS...ALTURAS. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
975 WWUS76 KMFR 241430 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 730 AM PDT SUN JUN 24 2012 CAZ084-085-ORZ029>031-241530- /O.CAN.KMFR.FR.Y.0027.000000T0000Z-120624T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... KLAMATH FALLS...BEATTY...BLY...CRESCENT...GILCHRIST... SPRAGUE RIVER 730 AM PDT SUN JUN 24 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST ADVISORY. TEMPERATURES THIS MORNING HAVE RISEN INTO THE UPPER 30S AND LOWER 40S. $$ SPILDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 23, 9:21 AM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 23, 9:21 AM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 921 AM PDT SAT JUN 23 2012 .DISCUSSION...ONLY MINOR ADJUSTMENTS WERE MADE TO THE FORECAST THIS MORNING TO DECREASE COVERAGE OF SHOWERS OVER THE FAR EAST SIDE LATE THIS AFTERNOON AND EVENING AS SOME DRIER AIR ALOFT WORKS IN FROM THE SOUTH. ALSO MODIFIED QPF VALUES DOWNWARD IN THESE AREAS DURING THIS TIME PERIOD. COULD STILL BE ISOLATED TO SCATTERED ACTIVITY THERE THOUGH THROUGH EARLY THIS AFTERNOON. PERSISTENT UPPER LEVEL LOW PRESSURE OFFSHORE WILL CONTINUE THE SHOWERY PATTERN WEST OF THE CASCADES. SNOW LEVELS THIS MORNING WERE DOWN TO ABOUT 4500-5000 FEET AND THERE WAS A FRESH COVERING OF SNOW AT CRATER LAKE NATIONAL PARK. EXPECT SHOWERS TO INCREASE IN COVERAGE LATER THIS MORNING AND PERSIST THIS AFTERNOON AND EVENING. SNOW LEVELS WILL RISE BACK TO 6500-7000 FEET. ENOUGH INSTABILITY MAY GENERATE A FEW ISOLATED THUNDERSTORMS AGAIN THIS AFTERNOON THAT COULD CONTAIN SMALL HAIL. REST OF THE FORECAST REMAINS UNCHANGED AND THE FOCUS FOR THIS AFTERNOON WILL BE FROST POTENTIAL ON THE EAST SIDE TONIGHT, THEN JUST HOW LONG IT WILL TAKE FOR THE UPPER LOW OFFSHORE TO GET A KICK EASTWARD. -SPILDE && .AVIATION...A MIX OF VFR AND MVFR OVER THE WEST SIDE THIS MORNING WITH LOCAL IFR CIGS AND VIS POSSIBLE IN ANY SHOWERS. MOUNTAIN OBSCURATIONS WILL BE TOTAL THROUGH LATE THIS MORNING ON THE WEST SIDE. ON THE EAST SIDE...SKIES ARE MOSTLY CLOUDY BUT CIGS REMAIN GENERALLY VFR WITH ONLY SCATTERED MVFR CIGS...MAINLY NEAR SHOWERS. RAIN SHOWERS WILL INCREASE THIS AFTERNOON FROM SURFACE HEATING WITH WIDESPREAD MVFR CIGS AND MOUNTAIN OBSCURATIONS. /FB && .PREV DISCUSSION... /ISSUED 304 AM PDT SAT JUN 23 2012/ DISCUSSION... PRECIPITATION BAND ASSOCIATED WITH A SEMI-STATIONARY FRONTAL BOUNDARY OVER THE AREA HAS DRIFTED EASTWARD A BIT OVER THE LAST 8 HOURS, FROM THE INTERIOR WEST SIDE TO AREAS ALONG AND NEAR AND JUST EAST OF THE CASCADES. THIS BAND OF PRECIPITATION HAS BEEN ENHANCED AT TIMES BY SMALLER MESOSCALE DISTURBANCES MOVING ALONG THE BOUNDARY, ENOUGH TO HAVE RESULTED IN A DAILY PRECIPITATION RECORD AT MOUNT SHASTA CITY FOR THE 22ND OF JUNE. A 24 HOUR PRECIPITATION RECORD WAS ALSO SHATTERED ON THE 22ND AT NORTH BEND AIRPORT. 24 HOUR TOTALS ARE OVER AN INCH AT MOST COASTAL COUNTY LOCATIONS, A HALF INCH TO AN INCH IN DOUGLAS COUNTY. ELSEWHERE AMOUNTS HAVE BEEN MUCH MORE VARIABLE DUE TO A MORE CONVECTIVE NATURE TO THE PRECIPITATION, WITH GENERALLY A QUARTER OF AN INCH TO AN INCH AND A HALF FOR THE REST OF THE OREGON WEST SIDE INTO THE CASCADES AND SISKIYOUS, AND A TRACE TO ABOUT THREE QUARTERS OF AN INCH ACROSS NORTHERN CALIFORNIA AND THE EAST SIDE. FOR TODAY THE PRECIPITATION WILL CONTINUE TO FOCUS ALONG AND NEAR THE CASCADES IN THE MORNING AND THEN WILL BECOME MORE CONVECTIVE AND FOCUSED ALONG AND NEAR THE COAST AND IN THE NORTHWESTERN CORNER OF THE FORECAST AREA THIS AFTERNOON. A LOBE OF COLDER AIR ALOFT WITH A SHORTWAVE ROTATING AROUND THE LOW OFFSHORE WILL ENHANCE WEST SIDE PRECIPITATION OVER NORTHWEST SECTIONS WITH THUNDER POSSIBLE THERE, WHILE LIGHTER SHOWERS ARE LIKELY TO TRAIL SOUTHWARD THROUGH THE EVENING. THE UPPER LOW OFFSHORE IS EXPECTED TO WOBBLE WESTWARD AND WEAKEN ON SUNDAY RESULTING A RELATIVE LULL IN SHOWER ACTIVITY, THOUGH THERE IS STILL LIKELY TO BE SOME AROUND OVER NORTHWESTERN SECTIONS OF THE AREA. ON MONDAY THE GFS40 AND ECMWF ARE WELL AGREED IN TRACKING THE LOW INLAND ACROSS THE AREA BRINGING ANOTHER ROUND OF PRECIPITATION AND POSSIBLE SOME THUNDER TO THE INTERIOR WEST SIDE. FOR NOW HAVE PUSHED POPS UP WITH THIS, BUT QPF WILL LIKELY NEED TO BE BUMPED UPWARD IF THE GFS40 AND ECMWF END UP OUT-FORECASTING THE NAM12, AS I EXPECT WILL HAPPEN. BY TUESDAY THE LOW WILL HAVE MOSTLY KICKED OUT TO THE EAST OF THE AREA, BUT THERE MAY BE SOME LINGERING SHOWERS. MODELS DO SHOW A WARM-UP LATE WEEK WITH WEAKER TROUGHING RETURNING AROUND NEXT WEEKEND. HAVE BLENDED DAY 8 GUIDANCE, AS SEASONABLY NORMAL CONDITIONS SEEM TO BE THE MOST LIKELY RESULT. IT SHOULD BE NOTED THAT TEMPERATURES OVER THE EAST SIDE AND MOUNTAINS WILL BE CHILLY THE NEXT 3 MORNINGS OR SO. IN FACT, SUNDAY MORNING SOME FROST IS POSSIBLE ON THE EAST SIDE, BUT HAVE NOT GONE WITH AN ADVISORY YET, AS CLOUD COVER AND WINDS LOOK TO PREVENT FROST FROM FORMING DESPITE TEMPERATURES THAT WOULD BE GENERALLY SUPPORTIVE. AVIATION... BASED ON 23/06Z TAF CYCLE. WIDESPREAD MVFR CIGS OVER THE WEST SIDE TONIGHT WITH LOCAL IFR CIGS AND VIS POSSIBLE IN SHOWERS. MOUNTAIN OBSCURATIONS WILL BE TOTAL THROUGH TONIGHT ON THE WEST SIDE. ON THE EAST SIDE...SKIES ARE MOSTLY CLOUDY BUT CIGS REMAIN GENERALLY VFR WITH ONLY SCATTERED MVFR CIGS...MAINLY NEAR SHOWERS. IT WILL REMAIN SHOWERY TOMORROW WITH WIDESPREAD MVFR CIGS AND MOUNTAIN OBSCURATIONS ALL AREAS. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PZ...NONE. SPILDE
In the hours before
Local storm report, Jun 23, 9:41 AM PDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.34W
06/23/2012 M1.65 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 9 AM PDT.
&&
SPILDELocal storm report, Jun 23, 11:43 AM PDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1143 AM PDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
06/23/2012 M1.62 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL. STORM TOTAL 1.82 INCHES.
&&
WOODHEADNearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.